Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 30, NWS Lubbock, TX

May 25, 2019Hale County, Lamb County, Texas

NWS Lubbock, TX issued this tornado warning at May 25, 2019, 2:18 PM CDT for Hale County, Lamb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2019, 2:18 PM CDT (19:18 UTC)
Expired
May 25, 2019, 2:45 PM CDT
In force
27 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Hale County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

248 
WFUS54 KLUB 251918
TORLUB
TXC189-279-251945-
/O.NEW.KLUB.TO.W.0030.190525T1918Z-190525T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
218 PM CDT Sat May 25 2019

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southwestern Hale County in northwestern Texas...
  Southeastern Lamb County in northwestern Texas...

* Until 245 PM CDT.
    
* At 218 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles northwest of Anton, or 6 miles southeast of
  Littlefield, moving east at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Cotton Center and Spade. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3392 10230 3405 10197 3383 10195 3383 10228
TIME...MOT...LOC 1918Z 248DEG 30KT 3386 10224 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JORDAN
3 follow-up statements
577 
WWUS54 KLUB 251924
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
224 PM CDT Sat May 25 2019

TXC189-279-251945-
/O.CON.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
224 PM CDT Sat May 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES...
    
At 224 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Spade, or 7 miles east of Littlefield, moving
northeast at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cotton Center and Spade. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3405 10197 3383 10195 3385 10222 3394 10225
TIME...MOT...LOC 1924Z 245DEG 21KT 3390 10221 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JORDAN
353 
WWUS54 KLUB 251930
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
230 PM CDT Sat May 25 2019

TXC189-279-251945-
/O.CON.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
230 PM CDT Sat May 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
SOUTHWESTERN HALE AND SOUTHEASTERN LAMB COUNTIES...
    
At 230 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Spade, or 10 miles east of Littlefield, moving east
at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cotton Center and Spade. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3405 10197 3387 10196 3389 10218 3396 10219
TIME...MOT...LOC 1930Z 248DEG 30KT 3392 10215 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

JORDAN
486 
WWUS54 KLUB 251940
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
240 PM CDT Sat May 25 2019

TXC189-279-251949-
/O.EXP.KLUB.TO.W.0030.000000T0000Z-190525T1945Z/
Hale TX-Lamb TX-
240 PM CDT Sat May 25 2019

...THE TORNADO WARNING FOR SOUTHWESTERN HALE AND SOUTHEASTERN LAMB
COUNTIES WILL EXPIRE AT 245 PM CDT...
                
The storm which prompted the warning has weakened, and no longer 
appears capable of producing a tornado.  Therefore, the warning will 
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lamb and Hale Counties until 330 PM CDT.

LAT...LON 3405 10197 3387 10196 3389 10218 3396 10219
TIME...MOT...LOC 1939Z 248DEG 30KT 3394 10208 

$$

JORDAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:08 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 25, 12:08 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1208 PM CDT Sat May 25 2019

.AVIATION...
Low confidence TAF forecast for the next 24 hours due to
uncertainties on thunderstorm timing and ceiling heights. IFR
conditions remain at KLBB/KPVW with MVFR ceilings at KCDS. Models
have forecasted ceilings to increase into MVFR and eventually VFR
at all three TAF sites but timing appears to be too early based on
current observations and trends. If we remain IFR through much of
the afternoon, chances for storms at all three TAF sites is
overdone. If we clear out, storms could form over the TAFs at any
time. Best time for MVFR to IFR will be late this afternoon
through early evening before another round of IFR to LIFR
conditions develops Sunday morning at all three TAF sites. Because
of the low confidence, expect amendments through the afternoon as
conditions evolve.

Jordan

&&

.PREV DISCUSSION... /issued 1125 AM CDT Sat May 25 2019/

UPDATE...
Only minor changes were made to the forecast for the rest of
today. Conditions are similar to yesterday in regards to the fact
that convective initiation is likely but location is highly
uncertain. However, recent signs point towards eastern New Mexico
into the western South Plains.

A weak short wave aloft will continue to move northeast out of
northern Mexico into eastern New Mexico. CAMs do not offer a clear
picture of how today is going to evolve. Several number of
scenarios could play out today given the complexity of the lower
atmosphere this morning. So, confidence in any scenario is low. A
low level theta-e axis oriented from south to north will spread
northward into the western South Plains this afternoon, east of
the dryline. Areas across the Rolling Plains cannot be discounted
this afternoon with nearly as much instability as the western
South Plains. A cap is currently in place across much of the area
where widespread low stratus has kept surface temperatures cool.
However, this may also give the atmosphere more time to build up
instability for thunderstorm development this afternoon. Overall
instability values are perhaps slightly less than observed in
previous days with mixed layer CAPE on the order of 2500 J/kg.
Atmospheric shear is roughly unchanged from yesterday with 0-3
helicity values around 100-200 this afternoon. Lower level
helicity will not increase until the early evening as the low
level jet increases again. Therefore, isolated tornadoes will
still be possible with any convection that develops but is not
expected to be the main threat. Deep layer shear of 45-50kt will
continue to support rotating supercells and large hail as the
primary threat. Last but not least, flooding will also be a major
concern. Precipitable water values range from 1.0 inches in the
western South Plains to 1.6 inches in the Rolling Plains which is
about 150-175 percent of normal. Heavy rain on an already
saturated ground will only lead to additional flooding issues.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TXZ024>026-028>037-
039>041.

&&

14
Hazardous weather outlook, May 25, 11:13 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1113 AM CDT Sat May 25 2019

TXZ021>044-260415-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1113 AM CDT Sat May 25 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected to develop early
to mid afternoon across eastern New Mexico and push into the
western South Plains and the extreme southwestern Panhandle. Very
heavy rainfall, hail to the size of golf balls, and wind gusts to
70 mph are the main threats. Isolated tornadoes will also be
possible. There remains some uncertainty on how far east severe
thunderstorms will push later this evening. A Flood Watch is in
effect for the South Plains, northern Rolling Plains, and extreme
southeastern Panhandle through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed across the western South
Plains early this afternoon and into the central South Plains late
this afternoon and evening.

In the hours before

Local storm report, May 25, 8:30 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
830 AM CDT SAT MAY 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             9 SE FLOYDADA           33.89N 101.23W
05/24/2019  E1.50 INCH       FLOYD              TX   CO-OP OBSERVER

&&

EVENT NUMBER LUB1900477

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:14 PM CDTSpecial Weather StatementLUBLubbock31 min
May 24, 7:21 PM CDTAreal Flood WarningLUBHale, Hockley, Lubbock2 hr
May 24, 7:32 PM CDTAreal Flood WarningLUBCrosby4 hr
May 24, 7:50 PM CDTAreal Flood WarningLUBFloyd, Motley115 min
May 24, 7:51 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb54 min
May 24, 7:56 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock49 min
May 24, 8:36 PM CDTAreal Flood WarningLUBHockley, Lamb114 min
May 24, 8:42 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb63 min
May 24, 9:05 PM CDTAreal Flood WarningLUBChildress, Cottle, Hall115 min
May 24, 9:45 PM CDTSevere Thunderstorm WarningLUBHale, Lamb43 min
May 24, 10:00 PM CDTSevere Thunderstorm WarningLUBHale, Lamb60 min
May 24, 10:54 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale38 min
May 25, 12:37 PM CDTSevere Thunderstorm WarningLUBCochran53 min
May 25, 1:27 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb63 min
May 25, 1:42 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley, Lamb2 hr
May 25, 1:50 PM CDTSevere Thunderstorm WarningLUBParmer55 min
May 25, 2:26 PM CDTSevere Thunderstorm WarningLUBHale, Lamb49 min
May 25, 2:56 PM CDTAreal Flood AdvisoryLUBHale, Lamb, Swisher2 hr
May 25, 3:09 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer20 min
May 25, 3:19 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher56 min
May 25, 3:47 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley, Lamb58 min
May 25, 3:55 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Hale, Hockley, Lamb, Swisher65 min
May 25, 4:20 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum55 min
May 25, 4:43 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock17 min
May 25, 4:48 PM CDTAreal Flood AdvisoryLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more117 min
May 25, 4:54 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock66 min
May 25, 4:58 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Lamb, Swisher62 min
May 25, 5:02 PM CDTTornado WarningLUBHale, Hockley, Lamb, Lubbock43 min
May 25, 5:05 PM CDTTornado WarningLUBFloyd, Hale, Swisher40 min
May 25, 5:06 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher54 min
May 25, 5:11 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb, Yoakum49 min
May 25, 5:43 PM CDTTornado WarningLUBBriscoe, Floyd, Hale, Swisher47 min
May 25, 5:48 PM CDTFlash Flood WarningLUBHale, Hockley, Lamb, Swisher117 min
May 25, 5:49 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Motley, Swisher56 min
May 25, 5:59 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall61 min
May 25, 6:00 PM CDTSevere Thunderstorm WarningLUBHale, Lamb29 min
May 25, 6:02 PM CDTTornado WarningLUBBriscoe28 min
May 25, 6:11 PM CDTTornado Warning Tornado observedLUBHale16 min
May 25, 6:15 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Hall, Motley, Swisher2 hr
May 25, 6:34 PM CDTTornado WarningLUBBriscoe, Floyd, Hall, Motley26 min
May 25, 6:45 PM CDTSevere Thunderstorm WarningLUBCastro30 min
May 25, 6:53 PM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Hall67 min
May 25, 6:54 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher36 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.